Alert archive / Colorado / River Flood Advisories in 2016

River Flood Advisory 4, NWS Denver/Boulder, CO

May 23, 2016Weld County, Colorado

NWS Denver/Boulder, CO issued this river flood advisory at May 23, 2016, 10:47 AM MDT for Weld County, Colorado. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
May 23, 2016, 10:47 AM MDT (16:47 UTC)
Expired
May 27, 2016, 12:00 PM MDT
In force
4 days
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon

County Weld County, CO

The radar

The Denver radar (KFTG), 75 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cache La Poudre River (CO) near Greeley (GRPC2).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
9.5 ft
Major stage
10.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

916 
WGUS85 KBOU 231647
FLSBOU
   
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE DENVER CO
1047 AM MDT MON MAY 23 2016

...The National Weather Service in Denver has issued a Flood Advisory
for the following rivers in Colorado...

  Cache La Poudre River near Greeley affecting Weld County. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these rivers are urged to use caution. 
Avoid flooded areas and stay clear of river banks that could become 
unstable due to the high flows.

&&

COC123-252242-
/O.NEW.KBOU.FL.Y.0004.160523T1647Z-160525T2242Z/
/GRPC2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1047 AM MDT MON MAY 23 2016

The National Weather Service in Denver has issued a
* Flood Advisory for
  the Cache La Poudre River near Greeley.
* until Wednesday afternoon.
* At 10:30 AM Monday the stage was 7.4 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will hold steady through Wednesday morning.
* At 7 feet...minor overbank flow into low lying areas along the
  Cache la Poudre River between Windsor and Greeley.

&&

LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462
 4043 10474 4043 10488            

$$
6 follow-up statements
706 
WGUS85 KBOU 241730
FLSBOU
   
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE DENVER CO
1130 AM MDT TUE MAY 24 2016

...The Flood Advisory continues for the following rivers in 
Colorado...

  Cache La Poudre River near Greeley affecting Weld County. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these rivers are urged to use caution. 
Avoid flooded areas and stay clear of river banks that could become 
unstable due to the high flows.

&&

COC123-270530-
/O.CON.KBOU.FL.Y.0004.000000T0000Z-160527T1800Z/
/GRPC2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1130 AM MDT TUE MAY 24 2016

The Flood Advisory continues for
  the Cache La Poudre River near Greeley.
* until Friday afternoon.
* At 10:30 AM Tuesday the stage was 7.5 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will hold nearly steady through late
  tonight...and then only slowly recede through Friday.
* At 7 feet...minor overbank flow will occur into low lying
  areas along the Cache La Poudre between Windsor and Greeley. 


&&

LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462
 4043 10474 4043 10488            

$$
967 
WGUS85 KBOU 250006
FLSBOU
   
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE DENVER CO
606 PM MDT TUE MAY 24 2016

...The Flood Advisory continues for the following rivers in 
Colorado...

  Cache La Poudre River near Greeley affecting Weld County. 

.High flows on the Cache la Poudre River in Weld County will 
continue to recede very slowly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these rivers are urged to use caution. 
Avoid flooded areas and stay clear of river banks that could become 
unstable due to the high flows.

&&

COC123-271206-
/O.CON.KBOU.FL.Y.0004.000000T0000Z-160527T1800Z/
/GRPC2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
606 PM MDT TUE MAY 24 2016

The Flood Advisory continues for
  the Cache La Poudre River near Greeley.
* until Friday afternoon.
* At  5:30 PM Tuesday the stage was 7.44 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to very slowly fall to near 
  7.4 feet this evening.
* At 7.0 feet...There is minor overbank flow into low lying areas
  along the Cache la Poudre River between Windsor and Greeley.

&&

LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462
 4043 10474 4043 10488            

$$
th
864 
WGUS85 KBOU 251432
FLSBOU
   
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE DENVER CO
832 AM MDT WED MAY 25 2016

...The Flood Advisory continues for the following rivers in 
Colorado...

  Cache La Poudre River near Greeley affecting Weld County. 
  
  High flows on the Cache La Poudre River in Weld County will
  continue to recede very slowly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these rivers are urged to use caution. 
Avoid flooded areas and stay clear of river banks that could become 
unstable due to the high flows.

&&

COC123-271800-
/O.CON.KBOU.FL.Y.0004.000000T0000Z-160527T1800Z/
/GRPC2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
832 AM MDT WED MAY 25 2016

The Flood Advisory continues for
  the Cache La Poudre River near Greeley.
* until Friday afternoon.
* At  7:30 AM Wednesday the stage was 7.3 feet.
* Flood stage is 8.0 feet.
* Forecast...The river continue to slowly fall to 7.2 feet this afternoon.
* At 7.0 feet...there is minor overbank flow into low lying areas
  along the Cache La Poudre River between Windsor and Greeley.


&&

LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462
 4043 10474 4043 10488            

$$
653 
WGUS85 KBOU 260015
FLSBOU
   
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE DENVER CO
615 PM MDT WED MAY 25 2016

...The Flood Advisory continues for the following rivers in 
Colorado...

  Cache La Poudre River near Greeley affecting Weld County. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these rivers are urged to use caution. 
Avoid flooded areas and stay clear of river banks that could become 
unstable due to the high flows.

&&

COC123-271800-
/O.CON.KBOU.FL.Y.0004.000000T0000Z-160527T1800Z/
/GRPC2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
615 PM MDT WED MAY 25 2016

The Flood Advisory continues for
  the Cache La Poudre River near Greeley.
* until Friday afternoon.
* At 5:30 PM Wednesday the stage was 7.1 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will rise to near 7.2 feet Thursday morning
  and is then forecast to begin to fall Friday morning.
* At 7.0 feet...there is minor overbank flow into low lying areas
  along the Cache la Poudre River between Windsor and Greeley.

&&

LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462
 4043 10474 4043 10488            

$$
th
096 
WGUS85 KBOU 261441
FLSBOU
   
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE DENVER CO
841 AM MDT THU MAY 26 2016

...The Flood Advisory continues for the following rivers in 
Colorado...

  Cache La Poudre River near Greeley affecting Weld County. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these rivers are urged to use caution. 
Avoid flooded areas and stay clear of river banks that could become 
unstable due to the high flows.

&&

COC123-271800-
/O.CON.KBOU.FL.Y.0004.000000T0000Z-160527T1800Z/
/GRPC2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
841 AM MDT THU MAY 26 2016

The Flood Advisory continues for
  the Cache La Poudre River near Greeley.
* until Friday afternoon.
* At  7:30 AM Thursday the stage was 7.0 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will remain at or near 7.0 feet through
  early Friday morning before receeding. 
* At 7.0 feet...there is minor overbank flow into low lying areas
  along the Cache la Poudre between Windsor and Greeley.


&&

LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462
 4043 10474 4043 10488            

$$
329 
WGUS85 KBOU 270023
FLSBOU
   
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE DENVER CO
623 PM MDT THU MAY 26 2016

...The Flood Advisory continues for the following rivers in 
Colorado...

  Cache La Poudre River near Greeley affecting Weld County. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these rivers are urged to use caution. 
Avoid flooded areas and stay clear of river banks that could become 
unstable due to the high flows.

&&

COC123-271800-
/O.CON.KBOU.FL.Y.0004.000000T0000Z-160527T1800Z/
/GRPC2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
623 PM MDT THU MAY 26 2016

The Flood Advisory continues for
  the Cache La Poudre River near Greeley.
* until Friday afternoon.
* At  5:30 PM Thursday the stage was 7.1 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will rise to near 7.1 feet early Friday 
  morning.
* At 7.0 feet...there is minor overbank flow into low lying areas
  along the Cache la Poudre between Windsor and Greeley.

&&

LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462
 4043 10474 4043 10488            

$$
th

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this river flood advisory went out at May 23, 10:29 AM MDT, 18 minutes earlier.

Area forecast discussion, May 23, 10:29 AM MDT, 18 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1029 AM MDT MON MAY 23 2016

.UPDATE...
Issued at 1029 AM MDT Mon May 23 2016

Convective clouds are increasing evidenced on satellite and
webcams across western and north-central Colorado this morning as
a jet max pushes into the western part of the state. Hi-res models
continue to initiate convection over Clear Creek and Gilpin
counties just before noon with it then spreading over the metro
areas early afternoon. No impressive CAPE values until later this
afternoon and evening over the eastern plains...and even
overnight. May see a few stronger storms out that way later on.
This is all covered with the current forecast...no need to adjust
much at this point.

Focus will be shifting to tomorrow afternoon's convective
potential across the plains. CAPE values will be much higher,
between 1000 and as much as 3300 J/kg with good shear as well.
NWS SPC has the forecast area in a SLIGHT to ENHANCED risk for
severe storms.

&&

.SHORT TERM...(Today and tonight)
Issued at 431 AM MDT Mon May 23 2016

Still a few showers going on the tail of a jet streak that moved
across overnight. These should continue to slowly fade as they
drift northeast over the next few hours. Weather maker for today
is a stronger jet max that will lift from northern Arizona
northeast across the state today. This is generating banded high
clouds over the dry air in Utah now, and will bring lift to
northeastern Colorado as it passes this afternoon. The convective
environment today is not that great otherwise, with slightly
cooler temps and dew points in the 30s and 40s. Models all show
some convection with the jet streak, and it is probably enough to
overcome the weak capping, especially given a little bit of
easterly low level wind to aid convergence once storms get
started. It could wind up being a fairly early show, perhaps early
afternoon storms over the mountains and Denver, then toward the
eastern border by evening. Nice shear but not much CAPE, we will
be hard pressed to get more than about 800 j/kg. So maybe more
coverage of the storms but not a lot of strength. With the shear
there could be a low threat of marginal wind/hail over the
eastern portion of the plains, especially if the storms get
organized which they well could.

Clouds and showers should diminish quickly this evening. Prefer
the cooler GFS guidance which was a couple degrees cooler than our
previous forecast.

.LONG TERM...(Tuesday through Sunday)
Issued at 431 AM MDT Mon May 23 2016

For Tue and Wed...a relatively dry southwesterly flow aloft will
remain over Colorado ahead of an elongated upper trough over the
west...stretching frm central CA to MT Tue aftn. The southern
branch of the trough will make its way into southern NV by 00Z
Thu. The general trend both days will be for some tstms over the
mountains. a Denver cyclone Tue aftn will generate a boundary
that will act as a focus for tstms late Tue aftn/evng. best chc of
storm possibly severe will occur along and east of this boundary.
The NAM12 mdl shows the development of this pattern with the
strongest storms develping over central Weld County and lifting
to the northeast...which seems reasonable. Boundary layer CAPE
1000-2000 j/kg in this area...but some CIN as well. The NAM12
however shows a weak upper level disturbance which may help to
initiate tstms as it move across western and northern CO around
00Z Wed. On Wednesday...the flow will be more south/southwesterly
with more mid level subsidence under a short wave ridge. Sfc based
CAPE much lower so weaker tstms with lesser coverage as well. Thu
through Fri...the mdls still show the upper low approaching the
Four Corners region by 12z Thu...then lifting east/northeast
across CO. Best QG ascent in the mid levels will occur late
aftn/evng period which will help to produce a better chc of
showers/tstms over the entire cwa. A little cooler as well. the
GFS is about 6 hrs faster than the ECMWF regarding the passage of
the trough. By the weekend...the flow aloft drier and more
west/southwesterly. still tstms in the grids each aftn/evng but
mainly slgt chc pops.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 431 AM MDT Mon May 23 2016

VFR through tonight. Scattered thunderstorms are expected this
afternoon, with the main threat between 20z and 00z. Wind gusts to
40 knots and brief heavy rain are possible with the storms.

&&

.BOU Watches/Warnings/Advisories...
None.
&&

UPDATE...Kriederman
SHORT TERM...Gimmestad
LONG TERM...Cooper
AVIATION...Gimmestad
Hazardous weather outlook, May 23, 5:50 AM MDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
550 AM MDT MON MAY 23 2016

COZ030>051-241200-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
550 AM MDT MON MAY 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS BY EARLY
AFTERNOON AND MOVE EAST ACROSS THE PLAINS DURING THE AFTERNOON AND
EARLY EVENING. WIND GUSTS TO 40 MPH AND BRIEF HEAVY RAIN ARE
POSSIBLE WITH THE STORMS. THERE MAY ALSO BE SOME HAIL ON THE
EASTERN PLAINS. ONE OR TWO STORMS COULD PRODUCE HAIL UP TO AN INCH
IN DIAMETER AND WIND GUSTS TO 60 MPH NEAR THE EASTERN BORDER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS DURING THE AFTERNOON AND
EVENING HOURS ON TUESDAY AND WEDNESDAY...MAINLY OVER THE MOUNTAINS
AND NORTHEAST CORNER OF THE STATE. ON THURSDAY AND FRIDAY...A
PASSING STORM SYSTEM IS EXPECTED TO BRING SOMEWHAT COOLER
TEMPERATURES AND A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS TO
THE OUTLOOK AREA. IT WILL BE WARMER OF THE WEEKEND WITH A SLIGHT
CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS BOTH DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

GIMMESTAD/COOPER

Nearby

River Flood Advisories in Colorado, 2016Every river flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.